Article Text

Download PDFPDF
CASE REPORT
Cascade of immunologic adverse events related to pembrolizumab treatment
  1. Arnaud Dhenin1,
  2. Vassiliki Samartzi2,
  3. Sarah Lejeune1 and
  4. Emmanuel Seront1
  1. 1 Department of Medical Oncology, Hopital de Jolimont, Haine-Saint-Paul, Belgium
  2. 2 Department of Gynecology, Hopital de Jolimont, Haine-Saint-Paul, Belgium
  1. Correspondence to Dr Emmanuel Seront, Emmanuel.seront{at}jolimont.be

Abstract

Immune checkpoint inhibitors, such as pembrolizumab, have significantly improved cancer patient outcome. Toxicities are usually moderate and manageable. However, some adverse events, if not early recognised, could be life-threatening. We report a patient with non-small cell lung cancer who received treatment with pembrolizumab and developed multiple immune-related adverse events both during and after completing treatment, including rash, pericarditis, colitis and myasthenia gravis.

  • pericardial disease
  • gastrointestinal system
  • immunological products and vaccines
  • neuromuscular disease
  • lung cancer (oncology)
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors AD reported the case and wrote the manuscript. VS and SL wrote and revised the manuscript. ES planned, reported, wrote and revised the manuscript.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

  • Patient consent for publication Obtained.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.